Wed 23 Jm2 1435 - 23 April 2014
50292

Her periods stopped but a little bit of blood that was pale in colour came out

I took a contraceptive injection and my periods stopped, but every few days a bit of blood that is pale in colour comes out. Is the fast of that day invalidated? Do I have to do ghusl, or is wudoo’ sufficient?.

Praise be to Allaah.  

With regard to the ruling on contraceptive injections, we have already answered this question. Please see question no. 21169

With regard to the ruling on the drops of pale-coloured blood every few days, it seems that this is not menstruation, so it does not mean that you cannot pray and fast, and it does not require ghusl. Rather it is sufficient to do wudoo’. 

Shaykh Ibn ‘Uthaymeen was asked the following question: 

If a few drops of blood come out of a woman during the day in Ramadaan, and that bleeding continues throughout Ramadaan and she is fasting, is her fast valid? 

He replied: 

Yes, her fast is valid. These few drops do not mean anything, as they come from a vein (and they are not menstrual blood). It was narrated that ‘Ali ibn Taalib (may Allaah be pleased with him) said: “These drops that are like a nosebleed are not menstruation.” This is what was narrated from him (may Allaah be pleased with him). 

60 Su’aalaan fi’l-Hayd, p. 6 

And Allaah knows best. 

See also question no. 25784.

Islam Q&A
Create Comments